LORTAB question?

Discussion in 'General Discussion' started by NSP, Feb 1, 2010.

  1. NSP

    NSP Trust Me!

    Joined:
    Nov 30, 2009
    Posts:
    464
    Trophy Points:
    81
    Likes:
    +0
    Ebay:
    I have been prescribed LORTAB for my back pains. It seems to help with the pain....but I have the side-effect where I itch all over terribly! Ive heard the taking Benedryl can help with the itchy feeling.....but that makes me drowsy. I need a remedy that stops the itching from pain medications that WONT make me drowsy. Anyone have any ideas on what I can do? Thanks!

    NSP
     
  2. NGW

    NGW Rawr

    Joined:
    Sep 4, 2006
    Posts:
    7,669
    News Credits:
    2
    Trophy Points:
    232
    Likes:
    +13
    Talk to your doctor? That'd be the best and safest bet IMO.
     
  3. Blackout32

    Blackout32 Subdivisions

    Joined:
    Jul 9, 2007
    Posts:
    3,511
    Trophy Points:
    167
    Likes:
    +6
    Thats just some of the side effects which are nothing really to worry about. After awhile that you are on it, it will easy off, trust me.
     
  4. MetalRyde

    MetalRyde is an a-hole with a heart.

    Joined:
    Dec 30, 2007
    Posts:
    12,982
    Trophy Points:
    232
    Location:
    Oklahoma City, Oklahoma
    Likes:
    +63
    Best thing to do is to speak with your doctor.

    far as i know, there really arent much of a home remedy.
    But i never really experienced that side effect.
     
  5. Altercron

    Altercron Well-Known Member

    Joined:
    Apr 8, 2004
    Posts:
    6,014
    Trophy Points:
    231
    Likes:
    +0
    Oh yeah thats the annoying little side effect. Nausea is worse. Rarely do I get both at the same time, but try puking while havin an itch, hard to scratch your side while you're trying to hug the toilet.
     
  6. NSP

    NSP Trust Me!

    Joined:
    Nov 30, 2009
    Posts:
    464
    Trophy Points:
    81
    Likes:
    +0
    Ebay:
    Ya the itching is INSANE!
     
  7. FreshDebesh

    FreshDebesh <b><font color=brickred>oye chak de phatte!</font> Veteran

    Joined:
    Jul 1, 2002
    Posts:
    8,865
    Trophy Points:
    221
    Likes:
    +0
    As a physician, I'd say, go talk to your doctor about it. You really shouldn't be getting any medical advice on a Transformers message board.
     
  8. NSP

    NSP Trust Me!

    Joined:
    Nov 30, 2009
    Posts:
    464
    Trophy Points:
    81
    Likes:
    +0
    Ebay:
    Haha. Youre right. But I was just wondering if anyone knew a way to help with the itching until I get to the doctor. (i.e Benedryl)
     
  9. Moonscream

    Moonscream YES, We EXIST!

    Joined:
    Mar 29, 2003
    Posts:
    4,334
    News Credits:
    3
    Trophy Points:
    202
    Location:
    The best, the Pacific Northwest!
    Likes:
    +17
    Actually, a home remedy would be 'do something about the actual cause of the pain' so you don't need the painkillers, and most likely involve radical diet change among other things that you can research for yourself. Eat more fresh veggies and fruits, less processed foods, take vitamins, see if there are holistic ways to deal with the pain like acupuncture, etc., etc. Arming yourself with knowledge through your own research is always a good thing.

    Talk to your doctor about anything you might be interested in trying, tho, particularly if its radical.

    --Moony
     
  10. NSP

    NSP Trust Me!

    Joined:
    Nov 30, 2009
    Posts:
    464
    Trophy Points:
    81
    Likes:
    +0
    Ebay:
    Obviously Im going to talk to my doctor when I see him again...(in 2 weeks). In the mean time.....I just thought Id see if anyone else has had this itching effect....and what they did to alleviate it. Thats all....
     
  11. Chaos Muffin

    Chaos Muffin Misadventure Veteran

    Joined:
    Mar 26, 2004
    Posts:
    28,751
    Trophy Points:
    322
    Likes:
    +4
    Ask the doc if you can switch to Percocet TABs or something with oxycodone.
    Im thinking you may be allergic to codiene. Try taking some Tylenol.
     
  12. Deathnoble

    Deathnoble Aristocratic Assassin

    Joined:
    Feb 10, 2008
    Posts:
    382
    Trophy Points:
    76
    Likes:
    +0
    Non-drowsy Benadryl? The ingredient in Benadryl that causes the drowsiness is Diphenhydramine, the very common ingredient found in most OTC sleep aids. I'm certain out there somewhere there's a pill similiar in function to Benadryl that lacks that ingredient. Hey, go up to the local Wal-Mart's pharmacy. They got an infotmation-question-asking-person there one can bounce ideas off of. Ya could go there and see if there's anything for itching that doesn't contain Diphenhydramine.

    I'm of course, assuming that your problem with using the Benadryl lies with the fact that it causes drowsiness.....?
     

Share This Page